I WAS DIDNOSED WITH OSTERAPOSISIS AND BEEN TREATED FOR 3 YEARS AND NOW I JUST FOUND OUT I HAVE OSTERNOCOSIS OF THE JAW FROM THE MEDICATIONS AND I CAN TELL MY DOCTORS ARE WORRIED CAN ANYONE TELL ME IF THEY KNOW ANYTHING ABOUT THIS AND THE DOCTORS HAVE TAKEN ME OFF ALL THE TREATMENTS FOR OSTEROPOSIS
Osteonecrosis or avascular bone necrosis is bone death caused by poor blood supply to the area. Certain osteoporosis medications i.e. bisphosphonates, have been linked to osteonecrosis of the jaw, that can rarely cause rigorous destruction of the jawbone and subsequent collapse/ arthritis. Most patients can be treated with conservative surgical debridement and cessation of bisphosphonate therapy, whereas a few may require radical surgical intervention. Other factors such as smoking and alcohol that could worsen the condition may need to be avoided. You may like to discuss the management options in detail with your orthopedician and dentist.
Hope this helps.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.